Alert archive / California / High Wind Watches in 2005

High Wind Watch 1, NWS San Francisco Bay Area, CA

November 30, 200510 counties in California

NWS San Francisco Bay Area, CA issued this high wind watch at Nov 30, 2005, 2:18 PM PST for 10 counties in California. It took effect at Dec 1, 2005, 6:00 AM PST. It was in force for 32 days.

The area

The counties it named.

The facts

Issued
Nov 30, 2005, 2:18 PM PST (22:18 UTC)
In effect from
Dec 1, 2005, 6:00 AM PST
Expired
Jan 2, 2006, 4:00 AM PST
In force
32 days
Issued by
NWS San Francisco Bay Area, CA

Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, Monterey County, CA, Napa County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA

The radar

The San Francisco radar (KMUX), 59 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 10.3 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2005-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2005-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
638 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMTR 302218
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
218 PM PST WED NOV 30 2005

...STRONG WINDS EXPECTED THURSDAY ACROSS THE SAN FRANCISCO BAY AREA...SANTA
CRUZ COUNTY...AND THE COAST AND SANTA LUCIA MOUNTAINS OF MONTEREY COUNTY...

.LOW PRESSURE DEVELOPING IN THE EASTERN PACIFIC WILL MOVE INTO NORTHERN
CALIFORNIA THURSDAY. THE RESULTING PRESSURE GRADIENTS WILL BRING STRONG
AND GUSTY WINDS TO THE SAN FRANCISCO BAY AREA...SANTA CRUZ COUNTY...AND
THE COAST AND SANTA LUCIA MOUNTAINS OF MONTEREY COUNTY.

CAZ006-505>515-517-011100-
/O.NEW.KMTR.HW.A.0001.051201T1400Z-051202T0200Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND
CARMEL VALLEY-BIG SUR COAST-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
218 PM PST WED NOV 30 2005

...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A HIGH WIND
WATCH THURSDAY FOR THE SAN FRANCISCO BAY AREA...SANTA CRUZ COUNTY...AND
THE COAST AND SANTA LUCIA MOUNTAINS OF MONTEREY COUNTY.

SOUTHWEST WINDS WILL INCREASE THURSDAY MORNING ACROSS THE WATCH AREA.
WIND SPEEDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH ARE POSSIBLE THURSDAY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA
FOR THE LATER UPDATES ON THIS SITUATION.

$$

STROBIN/WJK
7 follow-up statements
000 
WWUS76 KMTR 010255
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
655 PM PST WED NOV 30 2005

...STRONG WINDS EXPECTED THURSDAY ACROSS THE SAN FRANCISCO BAY
AREA AND MONTEREY BAY AREA...

.LOW PRESSURE DEVELOPING IN THE EASTERN PACIFIC WILL DEEPEN AS IT
MOVES TOWARD THE OREGON-CALIFORNIA BORDER TONIGHT AND THURSDAY
MORNING. AS THE LOW MOVES EAST...SOUTHERLY WINDS WILL BEGIN TO INCREASE
IN THE SAN FRANCISCO BAY AREA LATE TONIGHT. WIND SPEEDS WILL THEN
INCREASE RAPIDLY ON THURSDAY MORNING AHEAD OF A STRONG COLD FRONT.
STRONGEST WINDS IN THE SAN FRANCISCO BAY AREA ARE EXPECTED
THROUGHOUT THURSDAY MORNING AND INTO EARLY AFTERNOON. FURTHER
SOUTH...FROM MONTEREY BAY SOUTHWARD...STRONGEST WINDS WILL OCCUR
FROM MID MORNING THURSDAY TO LATE AFTERNOON. HIGHEST WIND SPEEDS
ARE EXPECTED TO OCCUR ALONG THE COAST AND OVER HIGHER TERRAIN.

CAZ505-509-011200-
/O.UPG.KMTR.HW.A.0001.051201T1400Z-051202T0200Z/
/O.NEW.KMTR.HW.W.0001.051201T1400Z-051202T0000Z/
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-
655 PM PST WED NOV 30 2005

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 4 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 4 PM PST THURSDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTH WINDS WILL INCREASE RAPIDLY ON THURSDAY MORNING. WIND SPEEDS
OF 25 TO 40 MPH WITH GUSTS AS HIGH AS 60 MPH ARE LIKELY FROM THURSDAY
MORNING THROUGH EARLY THURSDAY AFTERNOON. STRONGEST WINDS ARE
EXPECTED ALONG THE COASTS OF MARIN COUNTY AND SAN MATEO COUNTY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED.
THESE STRONG AND GUSTY WINDS CAN LEAD TO PROPERTY DAMAGE AND WILL
MAKE DRIVING IN EXPOSED AREAS DANGEROUS...ESPECIALLY FOR HIGH
PROFILE VEHICLES.

$$

CAZ006-506>508-510>513-011200-
/O.UPG.KMTR.HW.A.0001.051201T1400Z-051202T0200Z/
/O.NEW.KMTR.WI.Y.0004.051201T1400Z-051202T0000Z/
SAN FRANCISCO-NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS-
EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS-
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
655 PM PST WED NOV 30 2005

...WIND ADVISORY IN EFFECT FROM 6 AM TO 4 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 4 PM PST THURSDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTH WINDS WILL INCREASE RAPIDLY ON THURSDAY MORNING. WIND
SPEEDS OF 20 TO 35 MPH ARE LIKELY WITH GUSTS TO 50 MPH. WIND
SPEEDS WILL BE HIGHEST FROM MID MORNING UNTIL EARLY AFTERNOON.
WINDS WILL BE STRONG AND GUSTY ACROSS THE ENTIRE AREA...WITH
STRONGEST WINDS OCCURRING IN THE HILLS.

STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION AND WATCH FOR FALLEN TREES AND
OTHER DEBRIS ON ROADWAYS.. ALSO...POWER OUTAGES MAY OCCUR.

$$

CAZ514-515-517-011200-
/O.UPG.KMTR.HW.A.0001.051201T1400Z-051202T0200Z/
/O.NEW.KMTR.WI.Y.0004.051201T1800Z-051202T0200Z/
MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND
CARMEL VALLEY-BIG SUR COAST-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
655 PM PST WED NOV 30 2005

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM PST THURSDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTH WINDS WILL INCREASE RAPIDLY THURSDAY MORNING. WIND
SPEEDS OF 20 TO 35 MPH ARE LIKELY WITH GUSTS TO 50 MPH. WIND
SPEEDS WILL BE HIGHEST FROM LATE MORNING UNTIL MID AFTERNOON.
WINDS WILL BE STRONG AND GUSTY ACROSS THE ENTIRE AREA...WITH
STRONGEST WINDS OCCURRING IN THE HILLS.

STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION AND WATCH FOR FALLEN TREES AND
OTHER DEBRIS ON ROADWAYS. ALSO...POWER OUTAGES MAY OCCUR.

$$

CAZ518-011200-
/O.NEW.KMTR.WI.Y.0004.051201T1800Z-051202T0200Z/
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
655 PM PST WED NOV 30 2005

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM PST THURSDAY. 

SOUTH WINDS WILL INCREASE RAPIDLY THURSDAY MORNING. WIND
SPEEDS OF 20 TO 35 MPH ARE LIKELY WITH GUSTS TO 50 MPH. WIND
SPEEDS WILL BE HIGHEST FROM LATE MORNING UNTIL MID AFTERNOON.

STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. ALSO...POWER OUTAGES MAY OCCUR.

$$

DYKEMA
000 
WWUS76 KMTR 011204
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
404 AM PST THU DEC 1 2005

...STRONG WINDS EXPECTED TODAY ACROSS THE SAN FRANCISCO AND
MONTEREY BAY AREAS...

.LOW PRESSURE DEVELOPING IN THE EASTERN PACIFIC WILL INTENSIFY AS IT
MOVES TOWARD THE COAST THIS MORNING. WIND SPEEDS WILL INCREASE
RAPIDLY AHEAD OF A STRONG COLD FRONT. STRONGEST WINDS IN THE SAN
FRANCISCO BAY AREA ARE EXPECTED THROUGHOUT THE MORNING AND INTO
EARLY AFTERNOON. FARTHER SOUTH...FROM MONTEREY BAY SOUTHWARD...STRONGEST
WINDS WILL OCCUR FROM MID MORNING TO LATE AFTERNOON. HIGHEST WIND
SPEEDS ARE EXPECTED TO OCCUR ALONG THE COAST AND OVER THE HIGHER
TERRAIN.

CAZ505-509-020000-
/O.CON.KMTR.HW.W.0001.051201T1400Z-051202T0000Z/
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-
404 AM PST THU DEC 1 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM THIS AFTERNOON
FOR THE COASTAL NORTH BAY AREA AND THE SAN FRANCISCO PENINSULA
COAST.

SOUTH WINDS WILL INCREASE RAPIDLY THIS MORNING. WIND SPEEDS OF 25 TO
40 MPH WITH GUSTS AS HIGH AS 60 MPH ARE LIKELY FROM THIS MORNING
THROUGH EARLY AFTERNOON. STRONGEST WINDS ARE EXPECTED ALONG THE
COASTS OF MARIN AND SAN MATEO COUNTIES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS
EXPECTED. THESE STRONG AND GUSTY WINDS CAN LEAD TO PROPERTY
DAMAGE AND WILL MAKE DRIVING IN EXPOSED AREAS DANGEROUS...
ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

CAZ006-506>508-510>513-020000-
/O.CON.KMTR.WI.Y.0004.051201T1400Z-051202T0000Z/
SAN FRANCISCO-NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS-
EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS-
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
404 AM PST THU DEC 1 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM THIS AFTERNOON FOR
SAN FRANCISCO...THE NORTH BAY INTERIOR VALLEYS AND MOUNTAINS...THE
SAN FRANCISCO BAY SHORELINE...EAST BAY INTERIOR VALLEYS...THE EAST
BAY HILLS AND DIABLO RANGE...THE SANTA CRUZ MOUNTAINS...AND THE
SANTA CLARA VALLEY.

SOUTH WINDS WILL INCREASE RAPIDLY THIS MORNING. WIND SPEEDS OF 20 TO
35 MPH ARE LIKELY WITH GUSTS TO 50 MPH. WIND SPEEDS WILL BE
HIGHEST FROM MID MORNING UNTIL EARLY AFTERNOON. WINDS WILL BE
STRONG AND GUSTY ACROSS THE ENTIRE AREA...WITH STRONGEST WINDS
OCCURRING IN THE HILLS.

STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION AND WATCH FOR FALLEN TREES
AND OTHER DEBRIS ON ROADWAYS.. ALSO...POWER OUTAGES MAY OCCUR.

$$

CAZ514-515-517-518-020000-
/O.CON.KMTR.WI.Y.0004.051201T1800Z-051202T0200Z/
MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND
CARMEL VALLEY-BIG SUR COAST-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
404 AM PST THU DEC 1 2005

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM PST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
THIS AFTERNOON FOR THE MONTEREY BAY...THE NORTHERN SALINAS
VALLEY...HOLLISTER VALLEY...CARMEL VALLEY...THE BIG SUR
COAST...SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST AND
THE MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY.

SOUTH WINDS WILL INCREASE RAPIDLY THIS MORNING. WIND SPEEDS
OF 20 TO 35 MPH ARE LIKELY WITH GUSTS TO 50 MPH. WIND SPEEDS WILL
BE HIGHEST FROM LATE MORNING UNTIL MID AFTERNOON.

STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. ALSO...POWER OUTAGES MAY
OCCUR.

$$

ANDERSON
000 
WWUS76 KMTR 020002
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
402 PM PST THU DEC 1 2005

...STRONG WINDS EXPECTED TODAY ACROSS THE SAN FRANCISCO AND
MONTEREY BAY AREAS...

.LOW PRESSURE DEVELOPING IN THE EASTERN PACIFIC WILL INTENSIFY AS
IT MOVES TOWARD THE COAST THIS MORNING. WIND SPEEDS WILL INCREASE
RAPIDLY AHEAD OF A STRONG COLD FRONT. STRONGEST WINDS IN THE SAN
FRANCISCO BAY AREA ARE EXPECTED THROUGHOUT THE MORNING AND INTO
EARLY AFTERNOON. FARTHER SOUTH...FROM MONTEREY BAY SOUTHWARD...
STRONGEST WINDS WILL OCCUR FROM MID MORNING TO LATE AFTERNOON.
HIGHEST WIND SPEEDS ARE EXPECTED TO OCCUR ALONG THE COAST AND
OVER THE HIGHER TERRAIN.

CAZ508-511-020200-
/O.EXP.KMTR.WI.Y.0004.000000T0000Z-051202T0000Z/
/O.EXB.KMTR.HW.W.0001.000000T0000Z-051202T0200Z/
SAN FRANCISCO BAY SHORELINE-EAST BAY HILLS AND DIABLO RANGE-
402 PM PST THU DEC 1 2005

...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON...
...HIGH WIND WARNING IN EFFECT UNTIL 6 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON.
THE WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON. 

WIND SPEEDS OF 25 TO 40 MPH ARE LIKELY WITH GUSTS TO 60 MPH THE
REMAINDER OF THIS AFTERNOON. WINDS WILL BE STRONG AND GUSTY
ACROSS THE ENTIRE AREA...WITH STRONGEST WINDS OCCURRING IN THE
HILLS.

STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION AND WATCH FOR FALLEN TREES
AND OTHER DEBRIS ON ROADWAYS.. ALSO...POWER OUTAGES MAY OCCUR.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ505-509-020200-
/O.EXT.KMTR.HW.W.0001.000000T0000Z-051202T0200Z/
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-
402 PM PST THU DEC 1 2005

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON. 

WIND SPEEDS OF 25 TO 40 MPH WITH GUSTS AS HIGH AS 60 MPH ARE
LIKELY THE REMAINDER OF THIS AFTERNOON.

STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION AND WATCH FOR FALLEN TREES
AND OTHER DEBRIS ON ROADWAYS.. ALSO...POWER OUTAGES MAY OCCUR.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS
EXPECTED. THESE STRONG AND GUSTY WINDS CAN LEAD TO PROPERTY
DAMAGE AND WILL MAKE DRIVING IN EXPOSED AREAS DANGEROUS...
ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

CAZ006-506-507-510-512-513-020200-
/O.EXT.KMTR.WI.Y.0004.000000T0000Z-051202T0200Z/
SAN FRANCISCO-NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
EAST BAY INTERIOR VALLEYS-SANTA CRUZ MOUNTAINS-
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
402 PM PST THU DEC 1 2005

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM PST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM PST THIS AFTERNOON.

WIND SPEEDS OF 20 TO 35 MPH ARE LIKELY WITH GUSTS TO 50 MPH. WINDS
WILL BE STRONG AND GUSTY ACROSS THE ENTIRE AREA...WITH STRONGEST
WINDS OCCURRING IN THE HILLS.

STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION AND WATCH FOR FALLEN TREES
AND OTHER DEBRIS ON ROADWAYS.. ALSO...POWER OUTAGES MAY OCCUR.

$$

CAZ514-515-517-518-020200-
/O.CON.KMTR.WI.Y.0004.000000T0000Z-051202T0200Z/
MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND
CARMEL VALLEY-BIG SUR COAST-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
402 PM PST THU DEC 1 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. 

WIND SPEEDS OF 20 TO 35 MPH ARE LIKELY WITH GUSTS TO 50 MPH. 

STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. ALSO...POWER OUTAGES MAY
OCCUR.

$$
MHS/DD
000 
WWUS76 KMTR 020221
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
621 PM PST THU DEC 1 2005

...WINDY CONDITIONS WILL CONTINUE INTO THE EVENING HOURS ACROSS
MUCH OF THE REGION...

.WINDS HAVE EASED ACROSS THE NORTH BAY COUNTIES AND THE HIGH WIND
WARNING AND WIND ADVISORY FOR AREAS NORTH OF SAN FRANCISCO WERE
ALLOWED TO EXPIRE AT 6 PM. FURTHER SOUTH...ACROSS THE REMAINDER OF
THE SAN FRANCISCO BAY AREA AND ACROSS THE MONTEREY BAY
AREA...SOUTH WINDS WILL CONTINUE TO BE STRONG AND GUSTY FOR THE
NEXT FEW HOURS. A WIND ADVISORY HAS BEEN EXTENDED UNTIL 9 PM FOR
AREAS FROM SAN FRANCISCO SOUTHWARD.

CAZ508-509-511-020500-
/O.EXP.KMTR.HW.W.0001.000000T0000Z-051202T0200Z/
/O.NEW.KMTR.WI.Y.0005.051202T0221Z-051202T0500Z/
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
EAST BAY HILLS AND DIABLO RANGE-
621 PM PST THU DEC 1 2005

...HIGH WIND WARNING HAS EXPIRED...
...WIND ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. THE
HIGH WIND WARNING IS NO LONGER IN EFFECT. 

WIND SPEEDS OF 20 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH ARE
LIKELY THROUGH 9 PM THIS EVENING. WINDS WILL DIMINISH FROM NORTH
TO SOUTH AS THE EVENING PROGRESSES.

STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION AND WATCH FOR FALLEN TREES
AND OTHER DEBRIS ON ROADWAYS.. ALSO...POWER OUTAGES MAY OCCUR.

$$

CAZ505-020330-
/O.EXP.KMTR.HW.W.0001.000000T0000Z-051202T0200Z/
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
621 PM PST THU DEC 1 2005

...HIGH WIND WARNING HAS EXPIRED...

WINDS DIMINISHED ALONG THE NORTH BAY COAST LATE THIS AFTERNOON AND
BY 6 PM HAD FALLEN WELL BELOW HIGH WIND WARNING LEVELS.
THEREFORE...THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE.

$$

CAZ006-510-512>515-517-518-020500-
/O.EXP.KMTR.WI.Y.0004.000000T0000Z-051202T0200Z/
/O.NEW.KMTR.WI.Y.0005.051202T0221Z-051202T0500Z/
SAN FRANCISCO-EAST BAY INTERIOR VALLEYS-SANTA CRUZ MOUNTAINS-
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND
CARMEL VALLEY-BIG SUR COAST-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
621 PM PST THU DEC 1 2005

...WIND ADVISORY HAS EXPIRED...
...WIND ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. AT 6
PM PST...STRONG SOUTH WINDS CONTINUED ACROSS THE ADVISORY AREA AND
WILL LIKELY PERSIST FOR THE NEXT FEW HOURS. WINDS WILL DIMINISH
FROM NORTH TO SOUTH AS A COLD FRONT SLOWLY SAGS THROUGH THE AREA
DURING THE REMAINDER OF THE EVENING. THIS WIND ADVISORY EXTENDS
THE TIME PERIOD COVERED BY THE PREVIOUS ADVISORY WHICH WAS DUE TO
EXPIRE AT 6 PM.


WIND SPEEDS OF 20 TO 35 MPH ARE LIKELY UNTIL 9 PM WITH GUSTS TO 50
MPH.

STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. ALSO...POWER OUTAGES MAY
OCCUR.

$$

CAZ506-507-020330-
/O.EXP.KMTR.WI.Y.0004.000000T0000Z-051202T0200Z/
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
621 PM PST THU DEC 1 2005

...WIND ADVISORY HAS EXPIRED...

WINDS DIMINISHED ACROSS INTERIOR SECTIONS OF THE NORTH BAY LATE THIS
AFTERNOON AND BY 6 PM HAD FALLEN BELOW WIND ADVISORY LEVELS.
THEREFORE...THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$
000 
WWUS76 KMTR 312218
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
218 PM PST SAT DEC 31 2005

...A HIGH WIND WATCH IS NOW IN EFFECT FOR THE COAST...THE NORTH
BAY MOUNTAINS...THE SANTA LUCIA MOUNTAINS...AND THE UPPER SALINAS
VALLEY FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT...

.A VIGOROUS STORM SYSTEM WILL BRING STRONG GUSTY WINDS TO THE 
COAST...THE NORTH BAY MOUNTAINS...THE SANTA LUCIA MOUNTAINS...AND
THE UPPER SALINAS VALLEY FROM SUNDAY MORNING THROUGH LATE SUNDAY
NIGHT.

CAZ006-505-507-509-514-515-517-010630-
/O.NEW.KMTR.HW.A.0001.060101T1800Z-060102T1200Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-SAN FRANCISCO PENINSULA COAST-
MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND
CARMEL VALLEY-BIG SUR COAST-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
218 PM PST SAT DEC 31 2005

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE
SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH LATE
SUNDAY NIGHT. 

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

STROBIN
000 
WWUS76 KMTR 312232
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
232 PM PST SAT DEC 31 2005

...A HIGH WIND WATCH IS NOW IN EFFECT FOR THE COAST...THE NORTH
BAY MOUNTAINS...THE SANTA LUCIA MOUNTAINS...AND THE UPPER SALINAS
VALLEY FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT...

.A VIGOROUS STORM SYSTEM WILL BRING STRONG GUSTY WINDS TO THE
COAST...THE NORTH BAY MOUNTAINS...THE SANTA LUCIA MOUNTAINS...AND
THE UPPER SALINAS VALLEY FROM SUNDAY MORNING THROUGH LATE SUNDAY
NIGHT.

CAZ006-505-507-509-514-515-517-011200-
/O.CON.KMTR.HW.A.0001.060101T1800Z-060102T1200Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-SAN FRANCISCO PENINSULA COAST-
MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND
CARMEL VALLEY-BIG SUR COAST-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
232 PM PST SAT DEC 31 2005

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
LATE SUNDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
LATE SUNDAY NIGHT. 

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

STROBIN
000 
WWUS76 KMTR 312245
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
245 PM PST SAT DEC 31 2005

...A HIGH WIND WATCH IS NOW IN EFFECT FOR THE COAST...THE NORTH
BAY MOUNTAINS...THE SANTA LUCIA MOUNTAINS...AND THE UPPER SALINAS
VALLEY FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT...

.A VIGOROUS STORM SYSTEM WILL BRING STRONG GUSTY WINDS TO THE
COAST...THE NORTH BAY MOUNTAINS...THE SANTA CRUZ MOUNTAINS...THE SANTA LUCIA
MOUNTAINS...AND THE UPPER SALINAS VALLEY FROM SUNDAY MORNING THROUGH
LATE SUNDAY NIGHT.

CAZ512-010645-
/O.EXA.KMTR.HW.A.0001.060101T1800Z-060102T1200Z/
SANTA CRUZ MOUNTAINS-
245 PM PST SAT DEC 31 2005

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE
SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH LATE
SUNDAY NIGHT. 

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

CAZ006-505-507-509-514-515-517-010645-
/O.CON.KMTR.HW.A.0001.060101T1800Z-060102T1200Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-SAN FRANCISCO PENINSULA COAST-
MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND
CARMEL VALLEY-BIG SUR COAST-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
245 PM PST SAT DEC 31 2005

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
LATE SUNDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
LATE SUNDAY NIGHT. 

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

STROBIN

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this high wind watch went out at Nov 30, 8:40 AM PST, 5 hours 38 minutes earlier.

Area forecast discussion, Nov 30, 8:40 AM PST, 5 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
840 AM PST WED NOV 30 2005

.DISCUSSION...PATCHY AREAS OF FOG THIS MORNING...MAINLY IN THE NORTH
BAY WITH THE ABUNDANT LOW LEVEL MOISTURE. MID LEVEL CLOUD COVER
KEPT THE TEMPS UP LAST NIGHT...INHIBITING WIDESPREAD DENSE FOG FROM
FORMING.

MID LEVEL MOISTURE CONTINUES TO STREAM TOWARDS NORTHERN AND
CENTRAL CALIFORNIA AHEAD OF A SYSTEM NORTHEAST OF HAWAII. AMSU TPW
INDC A PLUME OF 1+ INCHES OF PRECIPITABLE WATER CONTINUING TO MOVE
INTO THE STATE.

SHORTWAVE RIDGING PUMPED UP FROM THE SYSTEM IN THE PACIFIC WILL KEEP
THE DISTRICT DRY TODAY. HOWEVER THE RIDGE WILL BE DIRTY WITH PLENTY
OF MID LEVEL MOISTURE FLOWING THROUGH IT FOR A CONTINUATION OF CLOUDS
TODAY. WITH THE UPCOMING SYSTEM FROM THE SOUTH TEMPS WILL CONTINUE TO
BE MILD. SYSTEM MOVES TO THE COAST LATE TONIGHT AND THURSDAY WITH
COPIOUS AMOUNTS OF RAIN...ESPECIALLY IN THE OROGRAPHICALLY FAVORED
SLOPES ALONG THE COASTAL RANGES. THE 12Z NAM HAS A 50 KT LLJ AT 925
MB OFF THE COAST ON THURSDAY...AND WITH THE NAM MOS INDC 29 KT WINDS
AT SFO AT 18Z THURSDAY...WILL CONSIDER ISSUING A WIND ADVISORY FOR
THE AFTERNOON PACKAGE.

CURRENT FORECAST ON TRACK...NO UPDATES.

&&

.AVIATION...THE LOW CLOUDS AROUND THE AREA ARE NOW DISSIPATING AND
SHOULD NO LONGER BE A PROBLEM IN THE NEXT HOUR OR SO. WITH THE
ADVANCING STORM SYSTEM OFF THE COAST EXPECT VFR CONDITIONS TODAY
BUT DETERIORATING CONDITIONS THIS EVENING AND OVERNIGHT AS RAIN
DEVELOPS. EXPECT PREDOMINANTLY NE TO E WINDS TODAY CHANGING TO E TO
SE THIS EVENING AND PICKING UP TO 10 TO 20 KT.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC FORECAST: STROBIN
MARINE/AVIATION: WJK

NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO
Hazardous weather outlook, Nov 30, 6:00 AM PST, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
600 AM PST WED NOV 30 2005

CAZ006-505>518-011400-
BIG SUR COAST-
SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY
INCLUDING PINNACLES NATIONAL MONUMENT-SAN FRANCISCO-
COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS-
SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND THE DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY INCLUDING SAN JOSE-
MONTEREY BAY/NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL
VALLEY-
600 AM PST WED NOV 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SAN FRANCISCO AND MONTEREY
BAY AREAS.

.DAY ONE...A STORM SYSTEM IS EXPECTED TO BRING RAIN AND GUSTY WINDS
TO THE REGION BEGINNING TONIGHT. RAIN COULD BE HEAVY AT TIMES
ESPECIALLY IN THE NORTHERN SAN FRANCISCO BAY AREA TONIGHT. OTHERWISE
NO HAZARDOUS WEATHER IS EXPECTED.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STORM SYSTEM IS EXPECTED TO BRING RAIN AND GUSTY WINDS TO THE
REGION THURSDAY TAPERING OFF THURSDAY NIGHT. RAIN COULD BE HEAVY AT
TIMES ESPECIALLY IN THE HIGHER TERRAIN. STRONG SOUTHERLY WINDS OF 15
TO 30 MPH WITH GUSTS TO 40 MPH ARE POSSIBLE. OTHERWISE NO HAZARDOUS
WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

High Wind Watches in California, 2005Every high wind watch in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.